Artículos de revistas
Late Adverse Effects of the Coadministration of Valproate and Lamotrigine
PEDIATRIC NEUROLOGY, NEW YORK, v. 47, n. 1, pp. 47-50, JUL, 2012
Valente, Kette D.
Individuals treated with combined valproate-lamotrigine rarely present late adverse effects (unrelated to introduction and titration). We describe four patients in whom such effects occurred after continuous, long-term use of valproate-lamotrigine (at 9 months to 2 years after final antiepileptic drug adjustment). The patients presented heterogeneous disturbances, including ataxia, vertigo, and headache, and rare movement disorders, such as tics and abnormal eye movements. Although these effects are heterogeneous in their occurrence and timing, they can alert physicians to the possibility of late neurologic disturbances, and must be considered in order to avoid unnecessary ancillary tests. Treatment discontinuation is unnecessary, given that a small decrease in dose led to remission of these adverse effects. (c) 2012 Elsevier Inc. All rights reserved.